Alert archive / Nebraska / River Flood Advisories in 2018

River Flood Advisory 2, NWS North Platte, NE

January 14, 2018Brown County, Cherry County, Keya Paha County, Nebraska

NWS North Platte, NE issued this river flood advisory at Jan 14, 2018, 4:05 PM CST for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Jan 14, 2018, 4:05 PM CST (22:05 UTC)
Expired
Jan 16, 2018, 12:31 PM CST
In force
44 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE

The radar

The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Niobrara River near Sparks (SPKN1). The gauge peaked at 6.85 ft at Jan 13, 2018, 4:00 PM CST.

actionminormoderate51001/1401/1501/1601/17
Action stage
5 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

691 
WGUS83 KLBF 142205
FLSLBF
Flood Advisory
National Weather Service North Platte NE
405 PM CST Sun Jan 14 2018

...The National Weather Service in North Platte has issued a Flood 
Advisory for the Niobrara River...
  Niobrara River near Sparks affecting Brown...Cherry and Keya Paha 
  Counties
  
  ...Flood Advisory for Niobrara River at Sparks...

.The river level along the Niobrara River at Sparks continues in
flood stage. Some minor fluctuations in the river level will
continue due to ice jamming. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC017-031-103-160957-
/O.NEW.KLBF.FL.Y.0002.180114T2205Z-180116T0957Z/
/SPKN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
405 PM CST Sun Jan 14 2018

The National Weather Service in North Platte has issued a
* Flood Advisory for
  The Niobrara River near Sparks.
* until late Monday night.
* At  3:18 PM Sunday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will continue in minor flood with minor
flurisectuations due to ice.
* Impact...At 6.5 feet...Minor flooding along the lower banks 
  downstream from Berry Bridge to Smith Falls Campground.

&&

LAT...LON  4293 10045 4288 10020 4283 10020 4288 10035 
      4288 10050                 

$$

power
3 follow-up statements
840 
WGUS83 KLBF 150616
FLSLBF
Flood Advisory
National Weather Service North Platte NE
1216 AM CST Mon Jan 15 2018

...The Flood Advisory continues for the Niobrara River...
  Niobrara River near Sparks affecting Brown...Cherry and Keya Paha 
  Counties

.The river level along the Niobrara River at Sparks continues in
minor flood stage. Some minor fluctuations in the river level will
continue due to ice jamming. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC017-031-103-161816-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-180117T0000Z/
/SPKN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1216 AM CST Mon Jan 15 2018

The Flood Advisory continues for
  The Niobrara River near Sparks.
* until Tuesday evening.
* At 11:15 PM Sunday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain in minor flood stage with 
  minor fluctuations due to ice.
* Impact...At 6.5 feet...Minor flooding along the lower banks 
  downstream from Berry Bridge to Smith Falls Campground.

&&

LAT...LON  4293 10045 4288 10020 4283 10020 4288 10035 
      4288 10050                 

$$

Roberg
470 
WGUS83 KLBF 151516
FLSLBF
Flood Advisory
National Weather Service North Platte NE
916 AM CST Mon Jan 15 2018

...The Flood Advisory continues for the Niobrara River...
  Niobrara River near Sparks affecting Brown...Cherry and Keya Paha 
  Counties

.The river level along the Niobrara River at Sparks continues in
minor flood stage. Some minor fluctuations in the river level will
continue due to ice jamming. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC017-031-103-170000-
/O.CON.KLBF.FL.Y.0002.000000T0000Z-180117T0000Z/
/SPKN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
916 AM CST Mon Jan 15 2018

The Flood Advisory continues for
  The Niobrara River near Sparks.
* until Tuesday evening.
* At  7:15 AM Monday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will remain in minor flood stage with minor
  fluctuations due to ice.
* Impact...At 6.5 feet...Minor flooding along the lower banks 
  downstream from Berry Bridge to Smith Falls Campground.

&&

LAT...LON  4293 10045 4288 10020 4283 10020 4288 10035 
      4288 10050                 

$$
237 
WGUS83 KLBF 161831
FLSLBF
Flood Advisory
National Weather Service North Platte NE
1231 PM CST Tue Jan 16 2018

...The Flood Advisory is cancelled for the Niobrara River...
  Niobrara River near Sparks affecting Brown...Cherry and Keya Paha 
  Counties

.Ice continues to affect the Niobrara River near Sparks, however no 
flooding is expected.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned for further developments by listening to NOAA Weather 
Radio, radio and television stations or online at 
www.weather.gov/northplatte.

&&

NEC017-031-103-161901-
/O.CAN.KLBF.FL.Y.0002.000000T0000Z-180116T1830Z/
/SPKN1.N.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1231 PM CST Tue Jan 16 2018

The Flood Advisory is cancelled for
  The Niobrara River near Sparks.
* until this afternoon.
* At 12:15 PM Tuesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will fluctuate due to ice jamming, however 
  no flooding is expected.   
* Impact...At 6.5 feet...Minor flooding along the lower banks 
  downstream from Berry Bridge to Smith Falls Campground.

&&

LAT...LON  4293 10045 4288 10020 4283 10020 4288 10035 
      4288 10050                 

$$

Taylor

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jan 14, 3:04 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jan 14, 3:04 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service North Platte NE
304 PM CST Sun Jan 14 2018

.SHORT TERM...(This evening through Monday)
Issued at 303 PM CST Sun Jan 14 2018

An Arctic front is rapidly progressing south across the high plains
today and bringing light snow back forecast area.  The front should
largely be south of the cwa by 00-03z this evening.  The models are
generating weak lift with the front, with rapidly cooling.  Rain
changing over to snow is likely as the front drops south.  Will
retain high end chance to likely POPs for much of the forecast, but
rapidly decrease those values behind the front.  The models do show
the front hanging up over the higher terrain to the west, so its
conceivable to see the highest snow totals over our far western
counties, but even still, an inch of accumulation is not likely.
Tonight, weak lift associated with strong jet max and saturation in
the DGZ will provide for additional light snow or more than likely
flurries across the cwa.  Strong subsidence will put an end to any
snow mention after 12z Monday with clearing skies.  With Arctic air
in place, temperatures will fall below zero across northern
Nebraska, but stay in the low teens across our far southwest where
clouds remain for much of the night.  Temperatures remain cold for
Monday with anticipated highs in the single digits and teens.
Northerly winds will persist from 15 to 25 mph overnight and
tomorrow for most areas. This will cause wind chill values to fall
to around 20 below across much of north central Nebraska by 12z. A
wind chill advisory has been issued beginning 10z tonight.

.LONG TERM...(Monday night through Sunday)
Issued at 303 PM CST Sun Jan 14 2018

Mid and long range models are in better agreement today and have
better confidence in the mid week forecast as a result. Closed low
centered over Quad Cities Monday evening will continue to affect the
northern plains Monday night into Tuesday morning. Cold temperatures
in the 10 to 15 below zero range will create dangerous wind chills
and will add southeast Nebraska Panhandle and southwest Nebraska. As
the ridge to the west expands east into the high plains temperatures
will warm with dry conditions. Highs Tuesday in the teens and 20s.
Relatively warmer Wednesday night with light southwest flow but
clear skies and snow cover will keep temperatures in the single
digits above zero.

Ridge holds through the day on Wednesday with highs in the 30s and
40s. May be some fog over night as southerly flow continues but
increasing clouds with a strong wave topping the ridge and moving
across the Dakotas Wednesday night and through the day Thursday.
Right now looks to be dry but will have to be watched. Fairly strong
down slope winds will aid in temperature recovery on Thursday with
temperatures in the upper 40s. Thursday night mild with lows in the
20s. Colorado low developing Friday as upper trough to the west
approaches. Temperatures climb into the low 50s ahead of this
system. Low continues to deepen Friday night into Saturday with snow
developing to the northwest and spreading to the east through the
day with a mix over southwest Nebraska and snow north of Interstate
80. As colder air filters in Saturday night all snow. Lows in the
teens Saturday night as Pacific modified air moves in. Upper trough
hangs around through the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1137 AM CST Sun Jan 14 2018

An Arctic cold front will bring a short period of precipitation
back to west central Nebraska this evening and overnight. Rain,
changing to snow is likely, but accumulations should be rather
light. Most locations will only see visibilities fall to 3sm or
so, but with gusty northwest winds, localized blowing snow may
impact ground visibility further. The latest guidance times the
precipitation at KVTN this afternoon, then at KLBF by early
evening. Otherwise winds remain gusty for all terminals behind
the front overnight and through tomorrow.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 4 AM CST /3 AM MST/ Monday to noon CST
/11 AM MST/ Tuesday for NEZ004>010-022>029-035>038-056>059-
069>071-094.

&&

SHORT TERM...Jacobs
LONG TERM...Power
AVIATION...Jacobs
Hazardous weather outlook, Jan 14, 3:13 PM CST, 52 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
313 PM CST Sun Jan 14 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-152115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
313 PM CST Sun Jan 14 2018 /213 PM MST Sun Jan 14 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Light snow is possible late afternoon and into tonight. Localized
snow accumulations of up to an inch are possible. Otherwise, a
half inch or less is expected for most places. Arctic air moving
into the outlook area tonight will combine with breezy north winds
to produce wind chills as low as 20 below zero late tonight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A wind chill advisory is in effect from 4 AM CST Monday until
noon CST on Tuesday. Wind chill readings will fall to around 25
below Monday morning with values of 25 below to 29 below Monday
night into Tuesday morning.

A potential winter system could bring accumulating snow to
western Nebraska Saturday into Saturday night. The intensity and
track of this system remains uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:40 AM CSTWind Chill AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more56 hr

Nearby

River Flood Advisories in Nebraska, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.